Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Minimal shell of a typical convex body


Author: Andreana Zucco
Journal: Proc. Amer. Math. Soc. 109 (1990), 797-802
MSC: Primary 52A20; Secondary 52A40
MathSciNet review: 1015687
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that "most" convex bodies in $ {E^d}$ touch the boundary of their minimal shell in precisely $ d + 2$ points.


References [Enhancements On Off] (What's this?)

  • [1] I. Bárány, On the minimal ring containing the boundary of a convex body, Acta Sci. Math. (Szeged) 52 (1988), 93-100. MR 957792 (89i:52014)
  • [2] T. Bonnesen, Les problèmes des isopérimètres et des isépiphanes, Gauthier-Villars, Paris, 1929.
  • [3] P. Gruber, Minimal ellipsoids and their duals, Rend. Circ. Mat. Palermo 37 (1988), 35-64. MR 994137 (90c:52027)
  • [4] -, Results of Baire category type in convexity, Ann. New York Acad. Sci. 440 (1985), 163-169. MR 809203 (87d:52005)
  • [5] V. Klee, Some new results on smoothness and rotundity in normed linear spaces, Math. Ann. 139 (1959), 51-63. MR 0115076 (22:5879)
  • [6] N. Kritikos, Über Konvexe Flächen und einschliessende Kugeln, Math. Ann. 96 (1927), 583-586. MR 1512341
  • [7] T. Zamfirescu, Inscribed and circumscribed circles to convex curves, Proc. Amer. Math. Soc. 80 (1980), 455-457. MR 581004 (81j:52004)
  • [8] -, Using Baire categories in geometry, Rend. Sem. Mat. Univ. Politecn. Torino 43 (1985), 67-88. MR 859850 (87j:52007)
  • [9] A. Zucco, Minimal annulus of a convex body, Arch. Math. 52 (1989), 92-94. MR 980058 (89m:52001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A20, 52A40

Retrieve articles in all journals with MSC: 52A20, 52A40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1015687-6
PII: S 0002-9939(1990)1015687-6
Keywords: Convex body, minimal shell, Baire category
Article copyright: © Copyright 1990 American Mathematical Society